Alert archive / Massachusetts / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Boston/Norton, MA

July 3, 20094 states

NWS Boston/Norton, MA issued this flash flood watch at Jul 3, 2009, 4:08 AM EDT for 4 states. It took effect at Jul 3, 2009, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2009, 4:08 AM EDT (08:08 UTC)
In effect from
Jul 3, 2009, 12:00 PM EDT
Expired
Jul 3, 2009, 8:00 PM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 49 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBOX 030808
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EDT FRI JUL 3 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-031700-
/O.NEW.KBOX.FF.A.0002.090703T1600Z-090704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
408 AM EDT FRI JUL 3 2009

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...
 MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND...
 INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...
 HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...
 CENTRAL MIDDLESEX MA...EASTERN ESSEX MA...EASTERN FRANKLIN 
 MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN 
 NORFOLK MA...EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA...
 NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...SOUTHEAST 
 MIDDLESEX MA...SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA...
 SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN ESSEX MA...
 WESTERN FRANKLIN MA...WESTERN HAMPDEN MA...WESTERN HAMPSHIRE 
 MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN SOUTHERN 
 NEW HAMPSHIRE...CHESHIRE NH...EASTERN HILLSBOROUGH NH AND 
 WESTERN AND CENTRAL HILLSBOROUGH NH. IN RHODE ISLAND...BRISTOL 
 RI...EASTERN KENT RI...NEWPORT RI...NORTHWEST PROVIDENCE RI...
 SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI.

* FROM NOON EDT TODAY THROUGH 8PM THIS EVENING

* A SLOW MOVING FRONT WILL BRING MORE SHOWERS AND THUNDERSTORMS TO
  THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL ALSO BE SLOW
  MOVING AND COULD POTENTIALLY BRING LOCALLY HEAVY RAINFALL OF ONE TO
  TWO INCHES OR PERHAPS MORE IN A SHORT DURATION OF TIME.
 
  THE GROUND IS ALREADY SATURATED FROM HEAVY RAINFALL DURING THE PAST
  COUPLE OF DAYS. IT WILL NOT TAKE MUCH RAINFALL TO CAUSE LOCALIZED
  URBAN AND SMALL STREAM FLOODING. THUS A FLASH FLOOD WATCH HAS BEEN
  ISSUED ACROSS MOST OF SOUTHERN NEW ENGLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
000 
WGUS61 KBOX 031508
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1108 AM EDT FRI JUL 3 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-032315-
/O.CON.KBOX.FF.A.0002.090703T1600Z-090704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
1108 AM EDT FRI JUL 3 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN 
 NEW HAMPSHIRE AND RHODE ISLAND...INCLUDING THE FOLLOWING 
 AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND 
 WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN 
 ESSEX MA...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN 
 HAMPSHIRE MA...EASTERN NORFOLK MA...EASTERN PLYMOUTH MA...
 NORTHERN BRISTOL MA...NORTHERN MIDDLESEX MA...NORTHERN 
 WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN BRISTOL MA...
 SOUTHERN PLYMOUTH MA...SOUTHERN WORCESTER MA...SUFFOLK MA...
 WESTERN ESSEX MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA...
 WESTERN HAMPSHIRE MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH 
 MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN 
 HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. IN 
 RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI...
 NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON 
 RI AND WESTERN KENT RI.

* UNTIL 8 PM EDT THIS EVENING

* SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
  ANY STORM THAT DEVELOPS MAY BE SLOW MOVING AND CAPABLE OF PRODUCING
  A QUICK 1 TO 2 INCHES OF RAIN IN A SHORT TIME. SINCE THE GROUND IS
  SATURATED FROM THE RECENT HEAVY RAINS...THIS WILL BRING THE
  POTENTIAL FOR LOCALIZED FLOODING ESPECIALLY IN URBANIZED LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STRAUSS/FRANK
000 
WGUS61 KBOX 032014
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT FRI JUL 3 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-040000-
/O.CON.KBOX.FF.A.0002.000000T0000Z-090704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
414 PM EDT FRI JUL 3 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN 
 NEW HAMPSHIRE AND RHODE ISLAND...INCLUDING THE FOLLOWING 
 AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND 
 WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN 
 ESSEX MA...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN 
 HAMPSHIRE MA...EASTERN NORFOLK MA...EASTERN PLYMOUTH MA...
 NORTHERN BRISTOL MA...NORTHERN MIDDLESEX MA...NORTHERN 
 WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN BRISTOL MA...
 SOUTHERN PLYMOUTH MA...SOUTHERN WORCESTER MA...SUFFOLK MA...
 WESTERN ESSEX MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA...
 WESTERN HAMPSHIRE MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH 
 MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN 
 HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. IN 
 RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI...
 NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON 
 RI AND WESTERN KENT RI.

* UNTIL 8 PM EDT THIS EVENING

* SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY
  EVENING HOURS. WHILE THE ACTIVITY IS HIT OR MISS...THE
  THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BRING HEAVY
  RAIN TO A FEW LOCATIONS.  SINCE THE GROUND IS SATURATED FROM RECENT
  HEAVY RAINS...LOCALIZED FLOODING IS POSSIBLE ESPECIALLY IN
  URBANIZED CENTERS.

* THE RISK FOR ANY LOCALIZED FLOODING WILL COME TO AN END BY MID TO
  LATE EVENING...AS THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
  COMES TO AN END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FRANK
000 
WGUS61 KBOX 040002
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
802 PM EDT FRI JUL 3 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-040115-
/O.EXP.KBOX.FF.A.0002.000000T0000Z-090704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
802 PM EDT FRI JUL 3 2009

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND HAS
EXPIRED. 

SHOWERS AND THUNDERSTORMS WHICH BROUGHT LOCALLY HEAVY RAINFALL WILL
CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE FLASH FLOOD WATCH
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 11:43 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 2, 11:43 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1143 PM EDT THU JUL 2 2009

.SYNOPSIS...
LOW PRESSURE OVER THE NORTHEAST THROUGH FRI MOVES TO QUEBEC SAT FORCING
A COLD FRONT ACROSS OUR AREA...CONTINUING UNSETTLED WEATHER HERE INTO
SAT. NICE DRY WEATHER SHOULD PREVAIL SUN AS THE LOW DOMINATES IN THE
MARITIMES. LOW PRES AND A SERIES OF COOL FRONTS SHOULD BE FEATURED HERE
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CONVECTION CONTINUED TO DIMINISH ACROSS THE AREA. HAVE UPDATED THE
FORECAST TO REFLECT TRENDS. HAVE CONTINUED CHANCE POPS ACROSS THE
FORECAST AREA AS THE NEXT SHORT WAVE LOCATED OVER WINDSOR ONTARIO
IN CANADA SHOULD APPROACH THE FORECAST AREA AROUND 12Z. PATCHY FOG
WILL PERSIST AS A NEARLY STATIONARY FRONT GRADUALLY LIFTS NORTH AS A
WARM FRONT. THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AT 11PM.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...
IF ANY ELEVATED SHOWERS DEVELOP ACROSS FAR SOUTHEAST NEW
ENGLAND...THEY WILL PROBABLY EXIT THE REGION BY LATE MORNING.
OTHERWISE...SOUTHWEST FLOW WILL FINALLY ALLOW FOR PARTLY SUNNY SKIES
AND WARMER TEMPERATURES.  MUCH OF THE MORNING WILL PROBABLY BE DRY
ACROSS MOST OF THE REGION.  HIGHS ACROSS MUCH OF OUR REGION SHOULD
REACH INTO THE 75 TO 80 DEGREE RANGE.

ALTHOUGH PWAT VALUES WILL NOT BE QUITE AS HIGH AS THE LAST FEW
DAYS...WE STILL EXPECT TO HAVE DEWPOINTS IN THE LOW TO MID 60S
ACROSS THE REGION.  IN ADDITION...500 MB TEMPERATURES WILL DROP
BETWEEN -14C AND -15C AND STEEPEN LAPSE RATES.  DESPITE...WEAK WIND
FIELDS ALOFT MLCAPE VALUES SHOULD RISE TO BETWEEN 500 AND 1000
J/KG.  THIS SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON.  EVEN THOUGH WIND FIELDS ALOFT
ARE WEAK...COLD POOLS ALOFT SEEM TO PERFORM WELL IN SOUTHERN NEW
ENGLAND. THEREFORE...THINK THERE IS A PRETTY GOOD CHANCE WE WILL SEE
SOME SEVERE THUNDERSTORMS.  THE MAIN THREAT WILL BE LARGE
HAIL...BUT CAN NOT RULE OUT GUSTY WINDS.  IN ADDITION...DESPITE PWAT
VALUES LOWERING FROM RECENT DAYS...STORMS THAT DEVELOP WILL BE SLOW
MOVING AND BRING THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED
FLOODING.  LATER SHIFTS MAY HAVE TO CONSIDER A FLASH FLOOD WATCH FOR
A PORTION OF THE REGION FRIDAY AFTERNOON.

AS FOR POPS...BASED ON MODEL CONSENSUS HAVE ENOUGH CONFIDENCE TO RUN
WITH LIKELY POPS NORTHWEST OF A BOSTON TO PROVIDENCE CORRIDOR WITH
CHANCE TO THE SOUTHEAST OF THE REGION.

FRIDAY NIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END DURING THE
EVENING.  LOW TEMPERATURES SHOULD FALL INTO THE LOWER 60S ACROSS
MOST LOCATIONS.  WITH THE WET GROUND FROM RECENT DAYS...PATCHY DENSE
FOG MAY DEVELOP IN THE TYPICALLY PRONE LOCATIONS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SAT...MODEL DISAGREEMENT REGARDING WHETHER ENOUGH MOISTURE IS AVAILABLE
FOR GUSTY THUNDERSTORMS WITH HAIL. POPS ARE IN THE FCST...PER KBOX
CONTINUITY AND THE 09Z SREF AS WELL AS THE 12Z GEFS POPS FOR .05 BUT
CONFIDENCE IS LOW REGARDING POTENT TSTMS. NOTICED THE GGEM IS DRY AND
NOT NEARLY AS PRONOUNCED WITH THE SEWD EXTENT OF THE COLD POOL.

CONFIDENCE IS HIGH FOR GUSTY WEST WINDS TO 25 KNOTS AND TEMPS 75 TO
80.

SUNDAY...IN MY OPINION...THIS WILL BE THE BEST DAY WE SEE HERE BETWEEN
WHAT WE HAVE RECENTLY ENDURED AND WHAT MAY UNFOLD NEXT WEEK. HIGH CONFIDENCE
BUT NOT A GUARANTEE OF NO RAIN CALENDER DAY SUNDAY... GUSTY WEST WINDS
TO 25 KNOTS AND LOW HUMIDITY

MON-THU OF NEXT WEEK...HUGE DISPARITY IN THE INTERNATIONAL SUITE OF
12Z OP MODELS...AND ALSO WITHIN THE GEFS. OVERALL... THE TROUGH CONTINUES
IN THE NE WITH REINFORCING SHORT WAVES PUSHING SEWD RESULTING IN
PULSES OF WAA AND POTENTIAL FOR BRIEF PERIODS OF SHOWERS OR POTENT
TSTMS. OVERALL...IT WILL NOT BE AS PERSISTENTLY DAMP OR NEARLY AS
COOL DURING THE DAYLIGHT HOURS. IN OTHER WORDS MUCH BRIGHTER...WARMER
DAYS BUT POTENTIAL FOR A DAY OR 2 OF POTENT TSTMS.

SINCE THERE WAS SO MUCH DISAGREEMENT... HAVE 50/50 BLENDED THE 4AM
FCST WITH THE 12Z GFS MOS GUIDE.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
THIS AFTERNOON THROUGH 9 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP OVER CONNECTICUT INTO WESTERN MASSACHUSETTS AFFECTING
BDL/BAF/ORH. SOME OF THESE THUNDERSTORMS WILL HAVE GUSTY WINDS...HEAVY
RAINFALL...AND SMALL HAIL. IFR TO LIFR CIGS ACROSS MUCH OF SOUTHERN
NEW ENGLAND. VSBYS ALSO ALL OVER THE PLACE FROM VLIFR ON PORTIONS OF
MASS COAST.

THIS EVENING /9-11PM/...ISOLATED SHOWERS AND THUNDERSTORMS WITH FOG
PATCHES. GENERALLY IFR CONDITIONS WITH SOME IMPROVEMENT FURTHER WEST
INTO THE MVFR CATEGORY.

TONIGHT...IFR CIGS AND VSBYS EAST AND MVFR WEST OVERNIGHT IN FOG
PATCHES OVERNIGHT.  LINGERING ISOLATED SHOWERS AND THUNDERSTORMS
POSSIBLE.

FRIDAY...AREAS OF IFR IN THE MORNING...IMPROVING TO VFR.  SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE IN THE AFTERNOON REDUCING
CONDITIONS TO MVFR.

FRIDAY NIGHT...SHOWERS DIMINISH.  AREAS OF IFR IN FOG OVERNIGHT.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SATURDAY...VFR...BUT SCT MVFR CONDITIONS POSSIBLE IN LATE DAY SHOWERS/TSTMS.
W WIND GUSTS 25 TO 30 KTS.

SUNDAY...VFR.  W WIND WIND GUSTS 25-30 KTS.

MON...LOW CONFIDENCE VFR.

&&

.MARINE...
TONIGHT...THE MAIN CONCERN WILL REVOLVE AROUND THE FORMATION OF MORE
FOG AND REDUCED VISIBILITIES FOR MARINERS. SEAS ACROSS THE OUTER-
WATERS SHOULD REMAIN IN THE 3 TO 4 FOOT RANGE.

FRIDAY AND FRIDAY NIGHT...WINDS WILL REMAIN BELOW SCA LEVELS AND
SEAS ARE EXPECTED TO GENERALLY RANGE FROM 2 TO 4 FEET ACROSS THE
OUTER-WATERS.  HOWEVER...ITS NOT OUT OF THE QUESTION THAT MARGINAL 5
FOOT SEAS FLIRT WITH THE DISTANT OUTER-WATERS.

OTHERWISE...AREAS OF FOG WILL LIKELY AFFECT THE WATERS FRIDAY
MORNING REDUCING VISIBILITIES.  IN ADDITION...SCATTERED
SHOWERS/THUNDERSTORMS MAY AFFECT THE WATERS FRIDAY
AFTERNOON/EVENING.  THE BEST CHANCE FOR ANY THUNDERSTORMS WILL BE
ACROSS OUR WATERS NORTH OF PLYMOUTH MA.  THE STRONGEST STORMS MAY
CONTAIN HAIL AND GUSTY WINDS.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SCA WINDS E MASS WATERS POSSIBLE SAT AND SUNDAY. LOW PROB SMW GUSTS
SATURDAY.

MON AND TUE...NO HEADLINES.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH MAY NEED TO BE RE-ISSUED FOR PORTIONS OF THE
REGION FOR FRIDAY AFTERNOON. DESPITE LOWER PWAT VALUES...WINDS ALOFT
WEAKEN AND THAT WILL ALLOW FOR SLOW MOVING THUNDERSTORMS WITH HEAVY
RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/STRAUSS
NEAR TERM...DRAG/FRANK/STRAUSS
SHORT TERM...FRANK
LONG TERM...DRAG
AVIATION...DRAG/FRANK/RLG
MARINE...DRAG/FRANK
HYDROLOGY...
Hazardous weather outlook, Jul 3, 12:50 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1250 AM EDT FRI JUL 3 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040500-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1250 AM EDT FRI JUL 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT FOR SOUTHWESTERN
HARTFORD COUNTY OVERNIGHT. PLEASE REFER TO THE LATEST FLWBOX.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WITH LARGE HAIL...DAMAGING WIND AND FLOODING
RAINS ARE AGAIN POSSIBLE FRIDAY AFTERNOON.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-040500-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1250 AM EDT FRI JUL 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PATCHY DENSE FOG MAY HAMPER MARINE TRANSPORTATION TONIGHT.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TOWARD DAWN ALONG THE
SOUTH COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE AGAIN POSSIBLE
FRIDAY AFTERNOON.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SATURDAY...MAINLY ALONG THE EASTERN MASSACHUSETTS COAST.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 10:11 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1011 PM EDT THU JUL 2 2009

MAZ003-004-010-011-030245-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-
1011 PM EDT THU JUL 2 2009

AT 1012 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES NORTHEAST OF CHICOPEE...MOVING NORTHEAST
AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... LUDLOW...SOUTH HADLEY...
  GRANBY...BELCHERTOWN...SHUTESBURY AND PELHAM

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:54 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Providence36 min
Jul 2, 9:06 PM EDTAreal Flood WarningBOXWorcester3 hr
Jul 3, 2:57 PM EDTSpecial Marine WarningBOX33 min
Jul 3, 3:44 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester46 min
Jul 3, 4:07 PM EDTSmall Craft AdvisoryBOX27 hr
Jul 3, 5:59 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire31 min
Jul 2, 8:40 PM EDTAreal Flood WarningBOXCapitol Planning Region12 hr
Jul 3, 8:25 AM EDTAreal Flood AdvisoryBOXCapitol Planning Region6 hr
Jul 3, 2:00 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region6 hr

Nearby

Flash Flood Watches in Massachusetts, 2009Flash Flood Watches in Rhode Island, 2009Flash Flood Watches in Connecticut, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.